• question-icon

    What causes tightness of the throat when diagnosed with GERD?

default
Posted on Sat, 8 Jul 2017 in Medicines and Side Effects
Question: I started taking a health supplement, that has gamboge fruit, apple, kiwi, sweet potato fiber, lotus leaf, XXXXXXX XXXXXXX and nopal. I have a mild allergy to apples, but not severe so I decided to go ahead and take them. Lately my throat has felt tight, I know this pill can make you very thirsty, but could it be my allergy causing this problem? Is it dangerous? I've never had this reaction to apples before, I usually get maybe a rash. What can I do?
doctor
Answered by Dr. Salah Saad Shoman 1 hour later
Brief Answer:
GERD or allergy

Detailed Answer:
Dear Ms, I have gone through your question and I understand your concerns . the feeling of tight throats can be due to acid reflux ( GERD) which can cause pharyngitis and can be treated by a proton pump inhibitor as omeprazol
however , the sense of tight throats can also be caused by allergy that leads to swelling of the soft tissue of the pharynx . This can be dangerous if also cause swelling of laryngeal tissues and difficulty of breathing . in the meanwhile you can take an antihistaminic as citrizine once daily before going to bed but If this continues and was not resolved by the pal antihistaminic then I would recommend that you go to the hospital for a dexamethasone and an avil injection to aport the allergic reaction . I hope I answered your question.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Salah Saad Shoman 2 hours later
Can I take Allegra? I don't have any trouble breathing, there's no tightness in my chest or anything, just in my throat. It felt really tight this morning, but now the feeling has gone away I'm don't know why since I haven't taken any medicine. Could dehydration cause tightness in the throat?
doctor
Answered by Dr. Salah Saad Shoman 13 hours later
Brief Answer:
Yes

Detailed Answer:
Dear Ms, yes you can take allerga instead. dehydration can cause throat tightness but this will go away once you are hydrated by drinking enough fluids. if you experience this feeling of throat tightness again then I would recommend that you discontinue taking this supplement. I hope you find this helpful .
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
Answered by
Dr.
Dr. Salah Saad Shoman

Internal Medicine Specialist

Practicing since :2004

Answered : 2477 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Proton pump

doctor1 MD

What is h-pyloric? I think that's what the doctor mentioned as a possibility about my stomach and intestinal problems.

doctor1 MD

Hi doctor, I am 36 years of age with 71 kg as weight and 5 ft 8 inch height. since last 1 year at times I feel burning sensation around heart area...

doctor1 MD

hi, I have had a constant and increasing pain behind my left breast for almost 2 weeks now. I don't know if it is related, but I have also had 2...

doctor1 MD

Dear Doctor,

Recently, 3 different nights, I have been awakened with discomfort in my rib cage, like a balloon being blown up inside me. I can't...

doctor1 MD

Hello

I'm on my 2nd day of having chest pains in the middle of my chest. Almost a burning sensation but it can hurt with sharp movement or rolling...

doctor1 MD

my brother 25 years old was diagnosed with a mild case of OCD and was given lustral as the primary treatment, a month later he started complaining...

doctor1 MD

Dear Sir,
I have so much gastric problems with headeque & bloating & constipation for last 5-6 years, Doctor has adviced me to take adiza tablet...

Get personalised answers from verified doctor in minutes across 80+ specialties

136 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Salah Saad Shoman
  • Q - What causes blood in stool while on Ibuprofen and Tylenol?

  • Q - Does Benzonatate interact with Trazodone?

  • Q - Suggest treatment for diarrhea, severe chills and fever

  • Q - What causes a lump in the armpit and fever?

  • Q - Suggest treatment for mucus in nasal passage

  • Q - Suggest treatment for throat pain and difficulty in swallowing

  • Q - Is chronic fatigue a symptom of Lyme's disease?

  • Q - Can Azithromycin cause painful lumps in the breasts?

  • Q - Suggest treatment for enlarged lymph nodes in the armpit and fatigue

  • Q - What causes severe vomiting and foul urine odor?

backtotop2